Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Obstetrics
Question: Abnormal Tissue discharge. ?miscarriage
|star_angel - Wed Feb 10, 2010 3:04 am||
Approx 3 weeks ago i was having what i thought was my usual period, nil abnormal bleeding from the usual cycle. I went to work (nightshift) with what was quite severe cramping pain, i took panadeine for pain, but this didn't ease. Approx 8-10hrs since my period commenced, i felt a sudden 'wetness' in my pants and went to the toilet. I found what appeared to be a piece of whiteish/grey tissue like product approx 2inch x 2inch. there was a tiny bit of bright red blood, but nothing substantial on the 'tissue'. I was scared and wasn't thinking correctly and flushed it. I am a nurse and was working at the time, therefore should have taken myself to emergency to perhaps get the tissue sent to pathology. following that, the pain settled slightly. The remainder of my period to me was abnormal, it was small amounts of bright red blood, nil clots that i could see, but no darker blood.
I am on the pill and did not miss any. Is it possible that i may have miscarried very early in the ?pregnancy? i am very confused and don't feel comfortable mentioning it to anyone. I was quite scared at the time. What do these signs indicate and can i expect a normal period in another weeks time?
thank-you for taking the time to attend to this post.
|Debbie Miller, RN - Wed Mar 17, 2010 6:53 pm||
Menstrual fluid consists of discarded tissue in addition to blood so it is possible it was just a normal period. Without missing pills, they are very effective, though not perfect. It is estimated that perhaps as many as 5% of pregnancies end in miscarriage before the woman even realizes she is pregnant so it is possible and would be impossible at this point to say for sure. As for your next "period" which is actually a "withdrawal bleed" when you stop taking the active hormones - I would expect it to be on schedule. At any rate, unless you should experience excessive bleeding it is not likely anything to be worried about now.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.